Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

withdrawals from stopping wellbutrin

After being grief stricken from the lost of my son 7 years ago, I began taking Zoloft. I recently was given Wellbutrin for the sexual side effects I was having from the Zoloft (decreased libido). After taking it for 30 days (150mg) a day, I lost my medical insurance and could not afford to pay cash. I had to quit cold turkey. I have been feeling distressed after one week without taking it. I have anger outbursts, crying fits, deep sadness. I am still on the Zoloft (100mg) a day plus I have to take Synthroid for hypothyroid disease.
How long should I expect these withdrawal symptoms to last? I will continue to take the Zoloft because I can afford paying cash for this one.
Thanks for any response.  
3 Responses
Avatar universal
You should never stop these types of meds abruptly, it can cause seizures and even worse.  It sounds like you are still depressed.  Go back to your doctor and explain what you did and why, sometimes there are generics that work as well, or a cheaper alternative. Your doctor may want to up the dosage on your Zoloft.  I take Synthroid also, and was on Celexa, which became too expensive for me.  I talked to my pharmacist about a generic.  I was told there is none, but there is a medication almost identical to it called Citolopram. I called my doctor and he had no problem switching me. I was hesitant to switch, but expenses forced me to, and what a success!  I have gone from paying $101.00 per mo (after ins) for Celexa to $10.00 every three months for the Citolopran!  On my medication bottle it says that it's a generic for Celexa? My son was taking Lexapro and asked his doctor for the generic version, and she put him on Citolopram, and it's working great for him as well. I've been told that there is no generic for either, but that the ingredients are almost identical.  
Avatar universal
The correct spelling is Citalopram, and I'm on 40 mg.  Pharmacists are a great resource for alternative medications.  Then all you have to do is discuss it with your doctor.
897400 tn?1303332748
I had wonderful results with Wellbutrin as far as mood enhancement, but had an allergic reaction when I took it so I had to stop. I have been searching for an alternative drug, but there are no other antidepressants currently available that do what Wellbutrin does. It acts on both Dopamine and Norepinephrin. Zoloft acts Serotonin and Dopamine. It sounds like the missing element might be something to elevate Norepinephrine. I'd definitely talk to my Dr. about this if I were you. Maybe one of the older types of antidepressant can help. One that's less costly. Even if you were not initially deficient in Norepinephrine when you started the Wellbutrin, abrupt withdrawl might cause an acute imbalance and make you feel awful. Here's a website where I got the information on Neurotransmitter inbalances and the action of different Antidepressants:

http://books.google.com/books?id=l1TOs87kIukC&pg=PA68&lpg=PA68&dq=norepinephrine+deficiency&source=bl&ots=T_o6VVNllv&sig=HWlhqdg2qlr8ibM1YfZaxnDACQE&hl=en&ei=_HU0SsvXLOKytwe-yJ35Dg&sa=X&oi=book_result&ct=result&resnum=8#PPA66,M1

Some pharmaceutical companies have programs to provide medication at reduced cost or for free for people who can't pay. Maybe you could check it out? I hope this helps.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.